Wellbutrin made me gain a ton of weight. I stopped it when i realized this. It was the main reason i was prescribed it in the 1st place. I read it does damage to your liver which causes your liver to produce fatty liver hence the fat rolls. Please someone tell me how they lost weight after cutting out wellbutrin. Will it be really hard?
Hello. Many antidepressents have been said to cause weight gain. I know for me personally it has been an issue ever since I started taking them. You will be able to lose the weight but you will have to put the effort in verses the pounds just coming off from just stopping the medicine. Good luck!
First fatty liver disease does not cause the fat rolls we get around our belly. Two different types of fat accumulation. Fatty liver disease is the accumulation of liposomes or vesicles with fat in them in the cells of the liver. The rolls around our middle is the accumulation of adipose type (fat) tissue outside of the liver surrounding our internal organs.
Although certain medicines can cause fatty liver disease, I doubt you have fatty liver disease from the Wellbutrin. Simple blood test can determine if your liver is diseased.
Weight loss is going to be a matter of consuming less calories than what you burn, or burning more than you consume. Weight loss really is a mathematical equation. I have lost weight while taking Wellbutrin by watching what I eat, cutting out the high calorie foods and increasing my activity. It is a slow process, but certainly possible.
Stopping the Wellbutrin may not help you lose the weight. I would try a diet high in low calorie foods before stopping the Wellbutrin as the change may bring back the depression and your eating may increase in response.
Just my thoughts,
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Apr 2015 • 1 answer
Posted 3 Sep 2015 • 2 answers
Posted 11 Sep 2015 • 3 answers
Posted 23 Jan 2016 • 3 answers
Posted 5 Nov 2016 • 2 answers